Alert archive / Hawaii / Wind Advisories in 2006
Wind Advisory 15, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at May 1, 2006, 3:58 AM HST for Hawaii County, Hawaii. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- May 1, 2006, 3:58 AM HST (13:58 UTC)
- Expired
- May 1, 2006, 7:43 PM HST
- In force
- 16 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 2.0 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 30 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 646 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWHW70 PHFO 011358 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 358 AM HST MON MAY 1 2006 ...STRONG WEST WINDS CONTINUE OVER THE SUMMITS OF THE BIG ISLAND... .STRONG WEST WINDS HAVE DEVELOPED OVER THE SUMMITS ON THE BIG ISLAND THIS MORNING. WINDS WILL CONTINUE ABOVE ADVISORY LEVELS THROUGH TONIGHT FOR THE SUMMITS. THE WINDS WILL GRADUALLY WEAKEN ON TUESDAY AS TRADE WIND WEATHER BUILDS BACK INTO THE REGION. HIZ028-020245- /O.NEW.PHFO.WI.Y.0015.060501T1400Z-060502T1400Z/ BIG ISLAND SUMMITS- 358 AM HST MON MAY 1 2006 ...WIND ADVISORY IN EFFECT UNTIL 4 AM HST TUESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM HST TUESDAY. WEST WINDS OF 25 TO 40 MPH WILL CONTINUE ACROSS THE SUMMITS OF THE BIG ISLAND THROUGH TONIGHT. A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ PROTON
2 follow-up statements
000 WWHW70 PHFO 020201 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 401 PM HST MON MAY 1 2006 ...STRONG WEST WINDS CONTINUE OVER THE SUMMITS OF THE BIG ISLAND... .STRONG WEST WINDS WILL CONTINUE OVER THE SUMMITS OF THE BIG ISLAND THROUGH TONIGHT. THE WINDS WILL GRADUALLY WEAKEN ON TUESDAY AS THE RESPONSIBLE UPPER LOW WEAKENS AND MOVES AWAY. HIZ028-021400- /O.CON.PHFO.WI.Y.0015.000000T0000Z-060502T1400Z/ BIG ISLAND SUMMITS- 401 PM HST MON MAY 1 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM HST TUESDAY... WEST WINDS OF 25 TO 40 MPH WILL CONTINUE ACROSS THE SUMMITS OF THE BIG ISLAND THROUGH TONIGHT. A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ BIRCHARD
000 WWHW70 PHFO 020543 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 743 PM HST MON MAY 1 2006 ...WEST WINDS HAVE STRENGTHENED OVER THE SUMMITS OF THE BIG ISLAND... .STRONG WEST WINDS WILL CONTINUE OVER THE SUMMITS OF THE BIG ISLAND THROUGH TUESDAY MORNING. WINDS WILL GRADUALLY DECREASE TUESDAY AFTERNOON AS THE RESPONSIBLE UPPER LOW WEAKENS AND MOVES AWAY. HIZ028-021745- /O.UPG.PHFO.WI.Y.0015.000000T0000Z-060502T1400Z/ /O.NEW.PHFO.HW.W.0005.060502T0543Z-060502T2200Z/ BIG ISLAND SUMMITS- 743 PM HST MON MAY 1 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 12 PM HST TUESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 12 PM HST TUESDAY. THIS REPLACES THE WIND ADVISORY FOR THE BIG ISLAND SUMMITS. THE HIGHEST MAUNA KEA OBSERVATORIES REPORT SUSTAINED 45 MPH WINDS WITH GUSTS NEAR 70 MPH THIS EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ POWELL
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Apr 30, 8:30 PM HST, 7 hours 28 minutes earlier.
Area forecast discussion, Apr 30, 8:30 PM HST, 7 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 830 PM HST SUN APR 30 2006 .SYNOPSIS... CLOUDS AND SHOWERS WILL DIMINISH OVERNIGHT ALONG WINDWARD AND NORTHERN AREAS FROM KAUAI TO MAUI...WHILE LEEWARD AREAS WILL EXPERIENCE MOSTLY CLEAR SKIES. A LIGHT TO MODERATE...AND SOMEWHAT DRY...NORTH TO NORTHEASTERLY FLOW WILL BECOME ESTABLISHED TONIGHT AND WILL PERSIST FOR THE NEXT COUPLE OF DAYS. TRADE WINDS AND TYPICAL TRADE WIND WEATHER WILL RETURN ON WEDNESDAY AND CONTINUE THROUGH NEXT WEEKEND. && .DISCUSSION... AN UPPER LEVEL LOW CONTINUES TO SPIN NEAR 27N/153W THIS EVENING. THIS IS PROVIDING A MAINLY DRY NORTHERLY FLOW FOR THE ISLAND CHAIN. FOR TONIGHT NOT MUCH OTHER THAN A FEW LIGHT SHOWERS ARE EXPECTED TO CONTINUE ACROSS THE AREA. ANY RAINFALL THAT DOES FALL SHOULD BE CONFINED TO THE WINDWARD SIDES OF THE ISLANDS. THE UPPER LOW WILL CONTINUE TO DROP OFF TO THE SOUTHEAST AND REMAINS EAST OF THE ISLANDS. THE UPPER LOW FILLS LATE ON TUESDAY AND TRADES SHOULD BUILD BACK INTO THE REGION ON WEDNESDAY AS A RIDGE BUILDS NORTH OF THE STATE. THE GFS75 ON THURSDAY BRINGS A SURGE OF MOISTURE IN THE TRADE FLOW WITH A SLIGHT WEAKNESS IN THE UPPER LEVELS...POSSIBLY FOR A WET TRADE DAY. FOR NOW WILL KEEP THINGS STATUS QUO AND NOT JUMP AT THIS SOLUTION RIGHT AWAY. NO UPDATES TONIGHT. && .MARINE... HE NORTH SWELL IS HOLDING STEADY AT BUOY 1 AND THE WAIMEA BUOY...AND TIDE GAGES AT KAHULUI AND HILO HARBOR SUGGEST LIGHT TO MODERATE SURGES. WAVE WATCH III NOW MAINTAINS THE SWELL A BIT LONGER THAN INITIALLY ANTICIPATED...SO WE WILL KEEP THE MARINE WEATHER STATEMENT FOR HARBOR SURGES GOING THROUGH MONDAY NIGHT. && .HFO WATCHES/WARNINGS/ADVISORIES... NONE. && PROTON
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.